Alert archive / Iowa / Flash Flood Watches in 2007

Flash Flood Watch 8, NWS Des Moines, IA

August 6, 200732 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Aug 6, 2007, 4:06 AM CDT for 32 counties in Iowa. It took effect at Aug 6, 2007, 7:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2007, 4:06 AM CDT (09:06 UTC)
In effect from
Aug 6, 2007, 7:00 PM CDT
Expired
Aug 7, 2007, 4:35 AM CDT
In force
10 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 32 counties

Adair County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Dallas County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Warren County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2399 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDMX 060906
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
406 AM CDT MON AUG 6 2007

...TORRENTIAL RAINS POSSIBLE TONIGHT...

.THE COMBINATION OF A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS
THE IOWA MISSOURI BORDER AND UPPER LEVEL AREAS OF LOW PRESSURE
CROSSING THE ROCKIES INTO THE MIDWEST SHOULD DEVELOP A COMPLEX OF
THUNDERSTORMS EARLY THIS EVENING LASTING THROUGH THE OVERNIGHT
HOURS. HEAVY RAINS...AND POTENTIALLY FLOODING...ARE LIKELY WITH
SOME OF THESE THUNDERSTORMS.

IAZ023>028-033>039-044>050-057>062-070>075-061700-
/O.NEW.KDMX.FF.A.0008.070807T0200Z-070807T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION...
HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA
406 AM CDT MON AUG 6 2007

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHEAST IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...
  SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL IOWA...BOONE...DALLAS...GRUNDY...HAMILTON...
  HARDIN...JASPER...MARSHALL...POLK...POWESHIEK...STORY...TAMA 
  AND WEBSTER. IN NORTH CENTRAL IOWA...BUTLER...FRANKLIN...
  HUMBOLDT AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND 
  BREMER. IN NORTHWEST IOWA...POCAHONTAS. IN SOUTH CENTRAL 
  IOWA...MADISON...MAHASKA...MARION AND WARREN. IN SOUTHWEST 
  IOWA...ADAIR AND CASS. IN WEST CENTRAL IOWA...AUDUBON...
  CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC.

* FROM THIS EVENING THROUGH TUESDAY MORNING

* AREAS OF THUNDERSTORMS CROSSED PORTIONS OF CENTRAL AND NORTHERN
  IOWA FRIDAY NIGHT AND AGAIN SATURDAY NIGHT DEPOSITING RAINFALL
  AMOUNTS FROM ONE TO FOUR INCHES OVER A WIDESPREAD AREA.  MUCH OF
  THIS RAIN FELL IN A SHORT PERIOD OF TIME AND PRODUCED LOCALIZED
  FLOODING. A LARGE AND MORE SIGNIFICANT THUNDERSTORM COMPLEX IS
  EXPECTED TO CROSS THE MISSOURI RIVER INTO IOWA TONIGHT AND MAY
  PRODUCE ADDITIONAL WIDESPREAD ONE TO THREE INCH RAINS BY
  DAYBREAK TUESDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* ATMOSPHERIC CONDITIONS ARE IN PLACE TO PRODUCE THESE RAINFALL
  AMOUNTS IN A VERY SHORT PERIOD OF TIME...SOMETIMES IN AN HOUR OR
  LESS. EVEN THOUGH IT HAS BEEN RELATIVELY DRY RECENTLY IN SOME
  LOCATIONS...RAINFALLS OF THIS MAGNITUDE IN SUCH A SHORT DURATION
  MAY STILL BE CAPABLE OF PRODUCING FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SMALL
4 follow-up statements
000 
WGUS63 KDMX 061556
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1056 AM CDT MON AUG 6 2007

...TORRENTIAL RAINS POSSIBLE TONIGHT...

.NUMEROUS ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL IOWA
THIS AFTERNOON AND OVERNIGHT TONIGHT. THIS WILL BE CAUSED DUE TO
THE COMBINATION OF A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS
CENTRAL IOWA AND SEVERAL UPPER LEVEL IMPULSES OVERRIDING THE
BOUNDARY. HEAVY RAINS...AND POTENTIALLY FLOODING...ARE LIKELY
WITH SOME OF THESE THUNDERSTORMS.

IAZ023>028-033>039-044>050-057>062-070>075-070000-
/O.CON.KDMX.FF.A.0008.070807T0200Z-070807T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION...
HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA
1056 AM CDT MON AUG 6 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA

* FROM 9 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* EXPECT THUNDERSTORMS TO ENTER CENTRAL IOWA THIS AFTERNOON THEN
  ANOTHER COMPLEX OVERNIGHT WITH WIDESPREAD ONE TO THREE INCH
  RAINS POSSIBLE BY DAYBREAK TUESDAY ALONG WITH LOCALLY HIGHER
  AMOUNTS. THIS IS IN ADDITION THE ONE TO THREE INCHES THAT FELL
  OVER THIS PAST WEEKEND.

* ATMOSPHERIC CONDITIONS ARE IN PLACE TO PRODUCE THESE RAINFALL 
  AMOUNTS IN A VERY SHORT PERIOD OF TIME...SOMETIMES IN AN HOUR 
  OR LESS. EVEN THOUGH IT HAS BEEN RELATIVELY DRY RECENTLY IN 
  SOME LOCATIONS...RAINFALLS OF THIS MAGNITUDE IN SUCH A SHORT 
  DURATION MAY STILL BE CAPABLE OF PRODUCING FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DONAVON
000 
WGUS63 KDMX 062052
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT MON AUG 6 2007

...TORRENTIAL RAINS POSSIBLE TONIGHT...

.NUMEROUS ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
IOWA FOR THE REMAINDER OF THIS AFTERNOON AND OVERNIGHT TONIGHT. THIS
WILL BE CAUSED DUE TO THE COMBINATION OF A WARM FRONTAL BOUNDARY
DRAPED ACROSS CENTRAL IOWA AND SEVERAL UPPER LEVEL IMPULSES
OVERRIDING THE BOUNDARY. HEAVY RAINS...AND POTENTIALLY
FLOODING...ARE LIKELY WITH SOME OF THESE THUNDERSTORMS.

IAZ023>028-033>039-044>050-057>062-070>075-070500-
/O.EXT.KDMX.FF.A.0008.070807T0000Z-070807T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION...
HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA
352 PM CDT MON AUG 6 2007

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL IOWA.

* FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* EXPECT NUMEROUS THUNDERSTORMS ACROSS CENTRAL IOWA THROUGH THE
  OVERNIGHT HOURS WITH WIDESPREAD ONE TO THREE INCH RAINS POSSIBLE
  BY DAYBREAK TUESDAY MORNING. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS
  IS IN ADDITION THE ONE TO THREE INCHES THAT FELL OVER THIS PAST
  WEEKEND.

* ATMOSPHERIC CONDITIONS ARE IN PLACE TO PRODUCE THESE RAINFALL 
  AMOUNTS IN A VERY SHORT PERIOD OF TIME...SOMETIMES IN AN HOUR 
  OR LESS. EVEN THOUGH IT HAS BEEN RELATIVELY DRY RECENTLY IN 
  SOME LOCATIONS...RAINFALLS OF THIS MAGNITUDE IN SUCH A SHORT 
  DURATION MAY STILL BE CAPABLE OF PRODUCING FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DONAVON
000 
WGUS63 KDMX 070151
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
851 PM CDT MON AUG 6 2007

...TORRENTIAL RAINS POSSIBLE TONIGHT...

.NUMEROUS ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
IOWA TONIGHT. THIS WILL BE CAUSED DUE TO THE COMBINATION OF A
WARM FRONTAL BOUNDARY DRAPED ACROSS CENTRAL IOWA AND SEVERAL UPPER
LEVEL IMPULSES OVERRIDING THE BOUNDARY. HEAVY RAINS...AND
POTENTIALLY FLOODING...ARE LIKELY WITH SOME OF THESE
THUNDERSTORMS.

IAZ023>028-033>039-044>050-057>062-070>075-071000-
/O.CON.KDMX.FF.A.0008.000000T0000Z-070807T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION...
HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA
851 PM CDT MON AUG 6 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST 
  IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA 
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...BOONE...DALLAS...GRUNDY...HAMILTON...HARDIN...
  JASPER...MARSHALL...POLK...POWESHIEK...STORY...TAMA AND 
  WEBSTER. IN NORTH CENTRAL IOWA...BUTLER...FRANKLIN...HUMBOLDT 
  AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN 
  NORTHWEST IOWA...POCAHONTAS. IN SOUTH CENTRAL IOWA...MADISON...
  MAHASKA...MARION AND WARREN. IN SOUTHWEST IOWA...ADAIR AND 
  CASS. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...
  CRAWFORD...GREENE...GUTHRIE AND SAC.

* UNTIL 7 AM CDT TUESDAY

* EXPECT NUMEROUS THUNDERSTORMS ACROSS CENTRAL IOWA THROUGH THE 
  OVERNIGHT HOURS WITH WIDESPREAD ONE TO THREE INCH RAINS 
  POSSIBLE BY DAYBREAK TUESDAY MORNING. LOCALLY HIGHER AMOUNTS 
  ARE POSSIBLE. THIS IS IN ADDITION THE ONE TO THREE INCHES THAT 
  FELL OVER THIS PAST WEEKEND. 

* ATMOSPHERIC CONDITIONS ARE IN PLACE TO PRODUCE THESE RAINFALL 
  AMOUNTS IN A VERY SHORT PERIOD OF TIME...SOMETIMES IN AN HOUR 
  OR LESS. EVEN THOUGH IT HAS BEEN RELATIVELY DRY RECENTLY IN 
  SOME LOCATIONS...RAINFALLS OF THIS MAGNITUDE IN SUCH A SHORT 
  DURATION MAY STILL BE CAPABLE OF PRODUCING FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KDMX 070935
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
435 AM CDT TUE AUG 7 2007

...SCATTERED LIGHT SHOWERS AND THUNDERSTORMS WILL LINGER FOR THE
NEXT FEW HOURS...

IAZ023>028-033>039-044>050-057>062-070>075-071045-
/O.CAN.KDMX.FF.A.0008.000000T0000Z-070807T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION...
HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA
435 AM CDT TUE AUG 7 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH
CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA...SOUTH CENTRAL
IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED.

THE THREAT FOR HEAVY RAINFALL HAS DIMINISHED ACROSS THE CENTRAL
IOWA... ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE
ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA. MOSTLY LIGHT RAIN
IS EXPECTED...WITH THE THREAT OF WIDESPREAD HEAVY RAIN...LEADING
TO FLASH FLOODING HAVING ENDED. THEREFORE THE FLASH FLOOD WATCH
HAS BEEN CANCELLED. ADDITIONAL RAINFALL OF ONLY A QUARTER TO
POSSIBLY HALF AN INCH IS ANTICIPATED WITH THE SHOWERS AND
THUNDERSTORMS OVER THE NEXT FEW HOURS.

$$

ALBRECHT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Aug 5, 11:48 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 5, 11:48 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT SUN AUG 5 2007

UPDATED FOR 06/06Z AVIATION.

.SYNOPSIS...
FRONT CONTINUES OVER SOUTHERN IA WITH LITTLE ACTIVITY AT THE MOMENT.
VERY LIGHT WSW FLOW CONTINUES TO IMPINGE ON THE BOUNDARY BETWEEN 00
AND 2KM ON THE SLATER PROFILER THIS EVENING. ALOFT...WINDS REMAIN
LIGHT WNW WITH SOME SLOW PROGRESSION OF THE FRONT SOUTH. LATE
AFTERNOON MCV FAILED TO TAP XTREME INSTABILITY OVER SOUTHERN AREAS
ALONG THE FRONT. RUC40 MOISTURE TRANSPORT MINIMAL OVERNIGHT WITH
WEAK TO MODEST OVERRUNNING EXPECTED. THUS...HAVE TRIMMED BACK POPS
OVER THE SOUTHERN SECTIONS AND LEFT SOME CHANCE OVER THE FAR SOUTH
AFTER MIDNIGHT. WITH HIGH TDS EXPECTED FOR THE REMAINDER OF TNT
...ALSO EXPANDED AREAS OF FOG OVER MOST OF THE CWA AND HAVE ALSO
RAISED MINS A FEW DEGREES CENTRAL AND SOUTH ESPECIALLY. WINDS REMAIN
VERY LIGHT SO TEMPS WILL EITHER DIP BELOW THE CROSS OVER POINT TNT
OR COME CLOSE ENUF FOR SOME FOG BY 10Z. FEEL CIGS WILL RESPOND BY
LATE MORNING. WATCHING CONVECTION OVER NE THIS EVENING WITH CORFIDIS
TAKING MOST ACTIVITY SOUTH. 00Z NMM MODEL LIT UP FRONT SOUTH AFTER
04Z OVER NORTHERN MO. FAR SOUTHERN IA AND NORTHER MO APPEAR TO BE
BEST CANDIDATES FOR LATE NIGHT DEVELOPMENT./REV

.PREVIOUS SYNOPSIS...
WESTERLY FLOW EXISTS ACRS THE MIDWEST AS UPPER RIDGE REMAINS
CENTERED ACRS OKLAHOMA/ARKANSAS.  WEAK UPPER TROF PASSES LAST NIGHT
WITH SFC FRONT PASSING SOUTH THROUGH THE STATE TODAY. SHALLOW LAYER
OF COOL MOIST AIR HAS KEPT LOW STRATUS IN PLACE ACRS THE NORTHERN
HALF OF THE CWA LIMITING HIGHS.  HOWEVER...MOISTURE REMAINS AMPLE
WITH DEWPOINTS DROPPING ONLY SLIGHTLY BEHIND THE FRONT.  MLCAPES
HAVE INCREASED QUICKLY IN THE PARTIAL SUNSHINE FARTHER SOUTH WITH
VALUES IN EXCESS OF 2000 J/KG. MCV FROM OVERNIGHT CONVECTION IN
WESTERN KANSAS HAS PROGRESSED EASTWARD TO NEAR CONCORDIA THIS
AFTERNOON.  THIS SYSTEM HAS CONTINUED TO PRODUCE CONVECTION TODAY
NEAR THE BOUNDARY.

.DISCUSSION...
FOR LATE TODAY AND TONIGHT...EVEN THOUGH FORCING REMAINS RATHER
WEAK...ENOUGH CONVERGENCE ALONG FRONT ASSISTED BY THE MCV SHOULD BE
ABLE TO POP SOME SCATTERED CONVECTION THIS EVENING INTO THE
OVERNIGHT IN SOUTHERN IA. SHEAR WL REMAIN WK AND EXPECT SEVERE
THREAT TO STAY LIMITED.  HOWEVER...PWATS ARE IN EXCESS OF 2 INCHES
AND WITH RELATIVELY DEEP WARM CLOUD LAYER...EXPECT EFFICIENT RAIN
PRODUCES.  THEREFORE...HEAVY RAINS WILL BE MAIN THREAT WITH ANY
STORMS THROUGH THE NIGHT. FARTHER NORTH...CLDS WL REMAIN IN PLACE
BEHIND THE FRONT ALTHOUGH SOME CLEARING MAY BEGIN TO OCCUR LATE.
THIS WOULD LIKELY SET THE STAGE FOR FOG DEVELOPMENT WITH RECENT
RAINS AND LIGHT WINDS.

MONDAY THROUGH THURSDAY REMAINS DIFFICULT TO DETERMINE DETAILS AS
SYNOPTIC BOUNDARY GYRATES ACROSS THE STATE.  MOISTURE TRANSPORT
ESSENTIALLY RETURNS EVERY AFTERNOON/EVENING THEN ROTATES EASTWARD AT
NIGHT WITH THE DIURNAL OSCILLATION OF THE LOW LEVEL JET.  EXPECT
PRIMARILY LATE AFTERNOON/OVERNIGHT CONVECTION AS SHORTWAVES EJECT
FROM THE SOUTHWEST US. IN GENERAL...THERE WILL EXIST THE THREAT FOR
SEVERE WEATHER IN THE LATE AFTERNOON/EVENING HOURS COINCIDING WITH
DAYTIME HEATING...THEN THE STORMS SHOULD EVOLVE INTO HEAVY RAIN
PRODUCERS AT NIGHT AS PWATS REMAIN VERY HIGH.  WILL CONTINUE WITH
ESF BUT EXPAND TO ENTIRE FORECAST AREA AS MUCH OF IT WILL SEE HEAVY
RAIN AT SOME POINT DURING THE WEEK.  TEMPS ALSO PROBLEMATIC AS
RESIDUAL CLOUDS DURING THE DAY MAY HAMPER HIGHS.  THAT BEING
SAID...WARM 850MB TEMPS WILL HELP SURFACE READINGS RISE QUICKLY WITH
EVEN SHORT DURATION OF SUNSHINE.  HAVE GENERALLY GONE CLOSE TO
GUIDANCE ALTHOUGH HAVE CUT A FEW DEGREES FOR PSBL CLDS.

APPEARS LAST SIGNIFICANT SHORTWAVE SHOULD PASS ON THURSDAY WITH WEAK
SURFACE RIDGING BUILDING IN BY THE END OF THE WORK WEEK.  HAVE DRIED
THE FORECAST OUT BY FRIDAY WITH GENERALLY QUIET CONDITIONS THROUGH
THE WEEKEND AS UPPER RIDGE BUILDS AND IA STARTS BACK INTO NW FLOW.
SOME DISAGREEMENT AS TO IF A SYSTEM WILL AFFECT THE STATE DURING
THIS TIME AS IT DROPS SOUTHEAST IN THE UPPER FLOW.  HAVE LEFT THE
FORECAST DRY AT THIS POINT WITH LITTLE CONFIDENCE.  TEMPS SHOULD
REMAIN RELATIVELY WARM WITH LITTLE PUSH OF CANADIAN AIR GETS INTO
THE STATE.

&&

.AVIATION...06/00Z
FOR THE NEXT 24 HOURS CONCERNS WILL BE LOW CLOUDS...POSSIBLY FOG
LATER TONIGHT AND POSSIBILITY OF ADDITIONAL CONVECTION LATER TONIGHT
OVER THE SOUTH AND AGAIN OVER THE WEST MONDAY EVENING...AS PLENTY OF
MOISTURE INTERACTS WITH WEAK FRONT NOW NEARLY STATIONARY THROUGH
SOUTH CENTRAL IA. WITH LIGHT WINDS NEAR MN BORDER...FOG DEVELOPMENT
WILL CONTINUE AND EXPAND FARTHER SOUTH OVERNIGHT. VFR CEILINGS ARE
EXPECTED NEAR THE FRONT...WITH SCATTERED THUNDERSTORMS POSSIBLE TO
AFTER MIDNIGHT OVER THE FAR SOUTHERN ROUTES. FOG AND POSSIBLY LOW
CEILINGS ARE EXPECTED TO DEVELOP AGAIN NORTH OF THE FRONT...ANYWHERE
FROM I-80 CORRIDOR NORTH OVERNIGHT AND LIFT AFTER 14Z. THUNDER AGAIN
EXPECTED MONDAY EVENING...ESPECIALLY NORTHWEST AND WEST AS EVENING
PROGESSES AND H700 SHORTWAVE INTERACTS WITH NEARLY STAT FRONT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COGIL/JUNGBLUTH/REV
REV...06Z/06Z AVIATION
Hazardous weather outlook, Aug 5, 5:15 PM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
515 PM CDT SUN AUG 5 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>059-062045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
515 PM CDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...GENERALLY NORTH OF A LINE FROM TAMA TO DES MOINES TO ATLANTIC.

.DAY ONE...TONIGHT

MOST OF NORTHERN IOWA WILL BE DRY...BUT THERE WILL BE SLIGHT
CHANCE FOR THUNDERSTORM DEVELOPMENT DURING THE EVENING HOURS NEAR
AND SOUTH OF A LINE FROM ATLANTIC TO DES MOINES TO TAMA AND
TOLEDO. STORMS WILL HAVE THE POTENTIAL OF PRODUCING LOCALLY HEAVY
RAINS AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN THROUGH MID WEEK OVER THE
ENTIRE AREA...MAINLY DURING THE LATE AFTERNOON AND NIGHTTIME
HOURS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...BUT
THE MORE SIGNIFICANT PROBLEM MAY BE HEAVY RAINS AND FLOODING.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES COULD OCCUR
DURING ANY OF THESE POTENTIALLY REPETITIVE EVENTS RESULTING IN
FLASH FLOODING ON GROUNDS THAT HAVE RECENTLY BECOME SATURATED.
MONDAY NIGHT AND TUESDAY NIGHT LOOK TO BE TIMES OF CONCERN IN
PARTICULAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED A FEW TIMES THROUGH THE WEEK.
REPORTS OF HEAVY RAINS AND FLOODING WOULD ALSO BE PARTICULARLY
BENEFICIAL.

IAZ060>062-070>075-081>086-092>097-062045-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
515 PM CDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...
GENERALLY NORTH OF A LINE FROM TAMA TO DES MOINES TO ATLANTIC.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE EVENING AND OVERNIGHT
HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINS. SOME STORMS MAY ALSO BE SEVERE EAST OF I-35...WITH DAMAGING
WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN THROUGH MID WEEK...MAINLY
DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. SOME OF THE STORMS
MAY BE SEVERE WITH THE PRIMARY THREAT DAMAGING WINDS...BUT THE
MORE SIGNIFICANT PROBLEM COULD BE HEAVY RAINS. RAINFALL AMOUNTS OF
ONE TO THREE INCHES MAY OCCUR DURING ANY OF THESE POTENTIALLY
REPETITIVE EVENTS.

IT WILL ALSO BE VERY WARM AND HUMID FOR MONDAY AND TUESDAY...AND
POSSIBLY LATER IN THE WEEK. HIGH TEMPERATURES WILL REACH 90 TO 95
DEGREES WITH PEAK HEAT INDICES FROM THE UPPER 90S TO APPROACHING
105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED A FEW TIMES THROUGH THE WEEK.
REPORTS OF HEAVY RAINS AND FLOODING WOULD ALSO BE PARTICULARLY
BENEFICIAL.

JUNGBLUTH/REV

Nearby

Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.